August  2013, 18(6): 1581-1610. doi: 10.3934/dcdsb.2013.18.1581

Singular limit of viscous Cahn-Hilliard equations with memory and dynamic boundary conditions

1. 

Department of Mathematics, Florida International University, Miami, FL, 33199, United States

2. 

Dipartimento di Matematica, Politecnico di Milano, 20133 Milano

Received  October 2011 Revised  December 2011 Published  March 2013

We consider a modified Cahn-Hiliard equation where the velocity of the order parameter $u$ depends on the past history of $\Delta \mu $, $\mu $ being the chemical potential with an additional viscous term $ \alpha u_{t},$ $\alpha >0.$ In addition, the usual no-flux boundary condition for $u$ is replaced by a nonlinear dynamic boundary condition which accounts for possible interactions with the boundary. The aim of this work is to analyze the passage to the singular limit when the memory kernel collapses into a Dirac mass. In particular, we discuss the convergence of solutions on finite time-intervals and we also establish stability results for global and exponential attractors.
Citation: Ciprian G. Gal, Maurizio Grasselli. Singular limit of viscous Cahn-Hilliard equations with memory and dynamic boundary conditions. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1581-1610. doi: 10.3934/dcdsb.2013.18.1581
References:
[1]

NoDEA Nonlinear Differential Equations Appl., 17 (2010), 663-695. doi: 10.1007/s00030-010-0075-0.  Google Scholar

[2]

J. Chem. Phys., 28 (1958), 258-267. Google Scholar

[3]

Nonlinear Anal., 72 (2010), 2375-2399. doi: 10.1016/j.na.2009.11.002.  Google Scholar

[4]

Asymptot. Anal., 71 (2011), 123-162.  Google Scholar

[5]

American Mathematical Society Colloquium Publications, 49, American Mathematical Society, Providence, RI, 2002.  Google Scholar

[6]

Math. Nachr., 13 (2006), 1448-1462. doi: 10.1002/mana.200410431.  Google Scholar

[7]

Nonlinear Anal., 72 (2010), 1668-1682. doi: 10.1016/j.na.2009.09.006.  Google Scholar

[8]

Quart. Appl. Math., 68 (2010), 607-643.  Google Scholar

[9]

Math. Meth. Appl. Sci., 32 (2009), 1370-1395. doi: 10.1002/mma.1091.  Google Scholar

[10]

Indiana Univ. Math. J., 55 (2006), 169-215. doi: 10.1512/iumj.2006.55.2661.  Google Scholar

[11]

Arch. Rational Mech. Anal., 37 (1970), 297-308.  Google Scholar

[12]

Ann. Rev. Fluid Mech., 11 (1979), 371-400. Google Scholar

[13]

Math. Nachr., 272 (2004), 11-31. doi: 10.1002/mana.200310186.  Google Scholar

[14]

Phys. Rev. Letters, 79 (1997), 893-896. Google Scholar

[15]

Europhys. Letters, 42 (1998), 49-54. Google Scholar

[16]

Math. Methods Appl. Sci., 29 (2006), 2009-2036. doi: 10.1002/mma.757.  Google Scholar

[17]

Dyn. Partial Differ. Equ., 5 (2008), 39-67.  Google Scholar

[18]

Commun. Pure Appl. Anal., 7 (2008), 819-836. doi: 10.3934/cpaa.2008.7.819.  Google Scholar

[19]

C. G. Gal, Exponential attractors for a Cahn-Hilliard model in bounded domains with permeable walls,, Electron. J. Differential Equations, 2006 ().   Google Scholar

[20]

C. G. Gal, G. R. Goldstein, J. A. Goldstein, S. Romanelli and M. Warma, Fredholm alternative, semilinear elliptic problems, and Wentzell boundary conditions,, submitted., ().   Google Scholar

[21]

Nonlinear Anal. Real World Appl., 10 (2009), 1738-1766. doi: 10.1016/j.nonrwa.2008.02.013.  Google Scholar

[22]

Discrete Contin. Dyn. Syst. Ser. S, 2 (2009), 113-147. doi: 10.3934/dcdss.2009.2.113.  Google Scholar

[23]

Discrete Contin. Dyn. Syst., 22 (2008), 1041-1063. doi: 10.3934/dcds.2008.22.1041.  Google Scholar

[24]

Phys. Rev. E, 71 (2005), 046125, 13 pp. Google Scholar

[25]

Phys. A, 388 (2009), 3113-3123. doi: 10.1016/j.physa.2009.04.003.  Google Scholar

[26]

Philos. Mag. Lett., 87 (2007), 821-827. Google Scholar

[27]

Int. J. Thermodyn., 11 (2008), 21-28. Google Scholar

[28]

Phys. Lett. A, 372 (2008), 985-989. Google Scholar

[29]

Math. Models Methods Appl. Sci., 15 (2005), 165-198. doi: 10.1142/S0218202505000327.  Google Scholar

[30]

Nonlinearity, 18 (2005), 1859-1883. doi: 10.1088/0951-7715/18/4/023.  Google Scholar

[31]

in "Dissipative Phase Transitions," Ser. Adv. Math. Appl. Sci., 71, World Sci. Publ., Hackensack, NJ, (2006), 101-114. doi: 10.1142/9789812774293_0006.  Google Scholar

[32]

Proc. Royal Soc. Edinburgh Sect. A, 140 (2010), 329-366. doi: 10.1017/S0308210509000365.  Google Scholar

[33]

Rend. Cl. Sci. Mat. Nat., 141 (2007), 129-161.  Google Scholar

[34]

Comm. Pure Appl. Anal., 8 (2009), 881-912. doi: 10.3934/cpaa.2009.8.881.  Google Scholar

[35]

Phys. D, 240 (2011), 754-766. doi: 10.1016/j.physd.2010.12.007.  Google Scholar

[36]

Asymptot. Anal., 56 (2008), 229-249.  Google Scholar

[37]

Asymptot. Anal., 33 (2003), 261-320.  Google Scholar

[38]

J. Evol. Equ., 9 (2009), 371-404. doi: 10.1007/s00028-009-0017-7.  Google Scholar

[39]

Comm. Partial Differential Equations, 34 (2009), 137-170. doi: 10.1080/03605300802608247.  Google Scholar

[40]

Nonlinearity, 23 (2010), 707-737. doi: 10.1088/0951-7715/23/3/016.  Google Scholar

[41]

in "Evolution Equations, Semigroups and Functional Analysis" (eds. A. Lorenzi and B. Ruf) (Milano, 2000), Progr. Nonlinear Differential Equations Appl., 50, Birkhäuser, Basel, (2002), 155-178.  Google Scholar

[42]

J. Differential Equations, 239 (2007), 38-60. doi: 10.1016/j.jde.2007.05.003.  Google Scholar

[43]

Phys. D, 92 (1996), 178-192. doi: 10.1016/0167-2789(95)00173-5.  Google Scholar

[44]

Colloq. Math., 109 (2007), 217-229. doi: 10.4064/cm109-2-4.  Google Scholar

[45]

Topol. Methods Nonlinear Anal., 32 (2008), 327-345.  Google Scholar

[46]

Reprint of the 1980 edition, Classics in Mathematics, Springer-Verlag, Berlin, 1995.  Google Scholar

[47]

Computer Phys. Comm., 133 (2001), 139-157. doi: 10.1016/S0010-4655(00)00159-4.  Google Scholar

[48]

Eur. Phys. J. Special Topics, 177 (2009), 165-175. Google Scholar

[49]

J. Evol. Equ., 7 (2007), 59-78. doi: 10.1007/s00028-006-0235-1.  Google Scholar

[50]

Math. Models Appl. Sci., 28 (2005), 709-735. doi: 10.1002/mma.590.  Google Scholar

[51]

in "Handbook of Differential Equations: Evolutionary Equations," Vol. IV, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, (2008), 103-200. doi: 10.1016/S1874-5717(08)00003-0.  Google Scholar

[52]

Discrete Contin. Dyn. Syst., 28 (2010), 275-310. doi: 10.3934/dcds.2010.28.275.  Google Scholar

[53]

in "Material Instabilities in Continuum Mechanics" (Edinburgh, 1985-1986), Oxford Sci. Publ., Oxford Univ. Press, New York, (1988), 329-342.  Google Scholar

[54]

in "Handbook of Differential Equations: Evolutionary Equations," Vol. IV, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, (2008), 201-228. doi: 10.1016/S1874-5717(08)00004-2.  Google Scholar

[55]

Commun. Pure Appl. Anal., 5 (2006), 609-614.  Google Scholar

[56]

Adv. Math. Sci. Appl., 11 (2001), 505-529.  Google Scholar

[57]

Ann. Mat. Pura Appl. (4), 185 (2006), 627-648. doi: 10.1007/s10231-005-0175-3.  Google Scholar

[58]

Comm. Comp. Phys., 1 (2006), 1-52. Google Scholar

[59]

in "Nonlinear Partial Differential Equations and their Applications," GAKUTO Internat. Ser. Math. Sci. Appl., 20, Gakkotōsho, Tokyo, (2004), 266-276.  Google Scholar

[60]

Adv. Differential Equations, 8 (2003), 83-110.  Google Scholar

[61]

Comm. Partial Differential Equations, 24 (1999), 1055-1077. doi: 10.1080/03605309908821458.  Google Scholar

[62]

Math. Models Methods Appl. Sci., 17 (2007), 411-437. doi: 10.1142/S0218202507001978.  Google Scholar

[63]

Second edition, Applied Mathematical Sciences, 68, Springer-Verlag, New York, 1997.  Google Scholar

[64]

J. Math. Anal. Appl., 328 (2007), 789-812. doi: 10.1016/j.jmaa.2006.05.075.  Google Scholar

[65]

J. Differential Equations, 204 (2004), 511-531. doi: 10.1016/j.jde.2004.05.004.  Google Scholar

show all references

References:
[1]

NoDEA Nonlinear Differential Equations Appl., 17 (2010), 663-695. doi: 10.1007/s00030-010-0075-0.  Google Scholar

[2]

J. Chem. Phys., 28 (1958), 258-267. Google Scholar

[3]

Nonlinear Anal., 72 (2010), 2375-2399. doi: 10.1016/j.na.2009.11.002.  Google Scholar

[4]

Asymptot. Anal., 71 (2011), 123-162.  Google Scholar

[5]

American Mathematical Society Colloquium Publications, 49, American Mathematical Society, Providence, RI, 2002.  Google Scholar

[6]

Math. Nachr., 13 (2006), 1448-1462. doi: 10.1002/mana.200410431.  Google Scholar

[7]

Nonlinear Anal., 72 (2010), 1668-1682. doi: 10.1016/j.na.2009.09.006.  Google Scholar

[8]

Quart. Appl. Math., 68 (2010), 607-643.  Google Scholar

[9]

Math. Meth. Appl. Sci., 32 (2009), 1370-1395. doi: 10.1002/mma.1091.  Google Scholar

[10]

Indiana Univ. Math. J., 55 (2006), 169-215. doi: 10.1512/iumj.2006.55.2661.  Google Scholar

[11]

Arch. Rational Mech. Anal., 37 (1970), 297-308.  Google Scholar

[12]

Ann. Rev. Fluid Mech., 11 (1979), 371-400. Google Scholar

[13]

Math. Nachr., 272 (2004), 11-31. doi: 10.1002/mana.200310186.  Google Scholar

[14]

Phys. Rev. Letters, 79 (1997), 893-896. Google Scholar

[15]

Europhys. Letters, 42 (1998), 49-54. Google Scholar

[16]

Math. Methods Appl. Sci., 29 (2006), 2009-2036. doi: 10.1002/mma.757.  Google Scholar

[17]

Dyn. Partial Differ. Equ., 5 (2008), 39-67.  Google Scholar

[18]

Commun. Pure Appl. Anal., 7 (2008), 819-836. doi: 10.3934/cpaa.2008.7.819.  Google Scholar

[19]

C. G. Gal, Exponential attractors for a Cahn-Hilliard model in bounded domains with permeable walls,, Electron. J. Differential Equations, 2006 ().   Google Scholar

[20]

C. G. Gal, G. R. Goldstein, J. A. Goldstein, S. Romanelli and M. Warma, Fredholm alternative, semilinear elliptic problems, and Wentzell boundary conditions,, submitted., ().   Google Scholar

[21]

Nonlinear Anal. Real World Appl., 10 (2009), 1738-1766. doi: 10.1016/j.nonrwa.2008.02.013.  Google Scholar

[22]

Discrete Contin. Dyn. Syst. Ser. S, 2 (2009), 113-147. doi: 10.3934/dcdss.2009.2.113.  Google Scholar

[23]

Discrete Contin. Dyn. Syst., 22 (2008), 1041-1063. doi: 10.3934/dcds.2008.22.1041.  Google Scholar

[24]

Phys. Rev. E, 71 (2005), 046125, 13 pp. Google Scholar

[25]

Phys. A, 388 (2009), 3113-3123. doi: 10.1016/j.physa.2009.04.003.  Google Scholar

[26]

Philos. Mag. Lett., 87 (2007), 821-827. Google Scholar

[27]

Int. J. Thermodyn., 11 (2008), 21-28. Google Scholar

[28]

Phys. Lett. A, 372 (2008), 985-989. Google Scholar

[29]

Math. Models Methods Appl. Sci., 15 (2005), 165-198. doi: 10.1142/S0218202505000327.  Google Scholar

[30]

Nonlinearity, 18 (2005), 1859-1883. doi: 10.1088/0951-7715/18/4/023.  Google Scholar

[31]

in "Dissipative Phase Transitions," Ser. Adv. Math. Appl. Sci., 71, World Sci. Publ., Hackensack, NJ, (2006), 101-114. doi: 10.1142/9789812774293_0006.  Google Scholar

[32]

Proc. Royal Soc. Edinburgh Sect. A, 140 (2010), 329-366. doi: 10.1017/S0308210509000365.  Google Scholar

[33]

Rend. Cl. Sci. Mat. Nat., 141 (2007), 129-161.  Google Scholar

[34]

Comm. Pure Appl. Anal., 8 (2009), 881-912. doi: 10.3934/cpaa.2009.8.881.  Google Scholar

[35]

Phys. D, 240 (2011), 754-766. doi: 10.1016/j.physd.2010.12.007.  Google Scholar

[36]

Asymptot. Anal., 56 (2008), 229-249.  Google Scholar

[37]

Asymptot. Anal., 33 (2003), 261-320.  Google Scholar

[38]

J. Evol. Equ., 9 (2009), 371-404. doi: 10.1007/s00028-009-0017-7.  Google Scholar

[39]

Comm. Partial Differential Equations, 34 (2009), 137-170. doi: 10.1080/03605300802608247.  Google Scholar

[40]

Nonlinearity, 23 (2010), 707-737. doi: 10.1088/0951-7715/23/3/016.  Google Scholar

[41]

in "Evolution Equations, Semigroups and Functional Analysis" (eds. A. Lorenzi and B. Ruf) (Milano, 2000), Progr. Nonlinear Differential Equations Appl., 50, Birkhäuser, Basel, (2002), 155-178.  Google Scholar

[42]

J. Differential Equations, 239 (2007), 38-60. doi: 10.1016/j.jde.2007.05.003.  Google Scholar

[43]

Phys. D, 92 (1996), 178-192. doi: 10.1016/0167-2789(95)00173-5.  Google Scholar

[44]

Colloq. Math., 109 (2007), 217-229. doi: 10.4064/cm109-2-4.  Google Scholar

[45]

Topol. Methods Nonlinear Anal., 32 (2008), 327-345.  Google Scholar

[46]

Reprint of the 1980 edition, Classics in Mathematics, Springer-Verlag, Berlin, 1995.  Google Scholar

[47]

Computer Phys. Comm., 133 (2001), 139-157. doi: 10.1016/S0010-4655(00)00159-4.  Google Scholar

[48]

Eur. Phys. J. Special Topics, 177 (2009), 165-175. Google Scholar

[49]

J. Evol. Equ., 7 (2007), 59-78. doi: 10.1007/s00028-006-0235-1.  Google Scholar

[50]

Math. Models Appl. Sci., 28 (2005), 709-735. doi: 10.1002/mma.590.  Google Scholar

[51]

in "Handbook of Differential Equations: Evolutionary Equations," Vol. IV, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, (2008), 103-200. doi: 10.1016/S1874-5717(08)00003-0.  Google Scholar

[52]

Discrete Contin. Dyn. Syst., 28 (2010), 275-310. doi: 10.3934/dcds.2010.28.275.  Google Scholar

[53]

in "Material Instabilities in Continuum Mechanics" (Edinburgh, 1985-1986), Oxford Sci. Publ., Oxford Univ. Press, New York, (1988), 329-342.  Google Scholar

[54]

in "Handbook of Differential Equations: Evolutionary Equations," Vol. IV, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, (2008), 201-228. doi: 10.1016/S1874-5717(08)00004-2.  Google Scholar

[55]

Commun. Pure Appl. Anal., 5 (2006), 609-614.  Google Scholar

[56]

Adv. Math. Sci. Appl., 11 (2001), 505-529.  Google Scholar

[57]

Ann. Mat. Pura Appl. (4), 185 (2006), 627-648. doi: 10.1007/s10231-005-0175-3.  Google Scholar

[58]

Comm. Comp. Phys., 1 (2006), 1-52. Google Scholar

[59]

in "Nonlinear Partial Differential Equations and their Applications," GAKUTO Internat. Ser. Math. Sci. Appl., 20, Gakkotōsho, Tokyo, (2004), 266-276.  Google Scholar

[60]

Adv. Differential Equations, 8 (2003), 83-110.  Google Scholar

[61]

Comm. Partial Differential Equations, 24 (1999), 1055-1077. doi: 10.1080/03605309908821458.  Google Scholar

[62]

Math. Models Methods Appl. Sci., 17 (2007), 411-437. doi: 10.1142/S0218202507001978.  Google Scholar

[63]

Second edition, Applied Mathematical Sciences, 68, Springer-Verlag, New York, 1997.  Google Scholar

[64]

J. Math. Anal. Appl., 328 (2007), 789-812. doi: 10.1016/j.jmaa.2006.05.075.  Google Scholar

[65]

J. Differential Equations, 204 (2004), 511-531. doi: 10.1016/j.jde.2004.05.004.  Google Scholar

[1]

Lin Yang, Yejuan Wang, Tomás Caraballo. Regularity of global attractors and exponential attractors for $ 2 $D quasi-geostrophic equations with fractional dissipation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021093

[2]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2805-2828. doi: 10.3934/dcdsb.2020206

[3]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[4]

Matthias Ebenbeck, Harald Garcke, Robert Nürnberg. Cahn–Hilliard–Brinkman systems for tumour growth. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021034

[5]

Xiaohu Wang, Dingshi Li, Jun Shen. Wong-Zakai approximations and attractors for stochastic wave equations driven by additive noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2829-2855. doi: 10.3934/dcdsb.2020207

[6]

Lu Li. On a coupled Cahn–Hilliard/Cahn–Hilliard model for the proliferative-to-invasive transition of hypoxic glioma cells. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021032

[7]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

[8]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (3) : 955-974. doi: 10.3934/cpaa.2021001

[9]

Jihoon Lee, Nguyen Thanh Nguyen. Gromov-Hausdorff stability of reaction diffusion equations with Robin boundary conditions under perturbations of the domain and equation. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1263-1296. doi: 10.3934/cpaa.2021020

[10]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3063-3092. doi: 10.3934/dcds.2020398

[11]

Xinyuan Liao, Caidi Zhao, Shengfan Zhou. Compact uniform attractors for dissipative non-autonomous lattice dynamical systems. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1087-1111. doi: 10.3934/cpaa.2007.6.1087

[12]

Andrea Signori. Penalisation of long treatment time and optimal control of a tumour growth model of Cahn–Hilliard type with singular potential. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2519-2542. doi: 10.3934/dcds.2020373

[13]

Tayeb Hadj Kaddour, Michael Reissig. Global well-posedness for effectively damped wave models with nonlinear memory. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021057

[14]

Xuping Zhang. Pullback random attractors for fractional stochastic $ p $-Laplacian equation with delay and multiplicative noise. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021107

[15]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[16]

Jan Březina, Eduard Feireisl, Antonín Novotný. On convergence to equilibria of flows of compressible viscous fluids under in/out–flux boundary conditions. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3615-3627. doi: 10.3934/dcds.2021009

[17]

Pengyu Chen. Non-autonomous stochastic evolution equations with nonlinear noise and nonlocal conditions governed by noncompact evolution families. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2725-3737. doi: 10.3934/dcds.2020383

[18]

Oleksandr Boichuk, Victor Feruk. Boundary-value problems for weakly singular integral equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021094

[19]

Yingdan Ji, Wen Tan. Global well-posedness of a 3D Stokes-Magneto equations with fractional magnetic diffusion. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3271-3278. doi: 10.3934/dcdsb.2020227

[20]

Brahim Alouini. Finite dimensional global attractor for a class of two-coupled nonlinear fractional Schrödinger equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021013

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (52)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]